Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2007, 10:29 PM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 10:29 PM CST (04:29 UTC)
- Expired
- Feb 24, 2007, 11:00 PM CST
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:32 PM CST, 57 minutes earlier.
Area forecast discussion, Feb 24, 9:32 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 PM CST SAT FEB 24 2007
.UPDATE...
...TORNADO WATCH 33 UNTIL 3 AM FOR ALL OF CWA...
VERY STRONG WINTER STORM EFFECTING A LARGE PART OF THE
CENTRAL/SOUTHERN US. UPPER LEVEL CLOSED LOW MOVING INTO MO ATTM.
AHEAD OF THE LOW A LINE OF STRONG TO SEVERE TSRA WAS MOVING ACROSS
THE SERN US...INCLUDING OUR CWA. THE LINE IS MOVING A LITTLE FASTER
THAN PREVIOUSLY THOUGHT. THE THREAT OF TORNADOES HAS LESSEN A LOT
BUT THE THREAT OF DAMAGING STRAIGHT LINES WINDS WILL CONTINUE FOR
THE REST OF THIS EVENING AND JUST AFTER MIDNIGHT.
NEW MODEL DATA COMING IN SHOWS THAT STRONG SOUTHERLY WINDS WILL
KEEP OVERNIGHT LOWS FROM DROPPING VERY MUCH...MAINLY IN THE 55 TO
60 RANGE. SFC WINDS WILL ALSO CONTINUE TO HOWL OVERNIGHT DUE TO
STRONG GRADIENT WINDS.
WILL WAIT A WHILE BEFORE UPDATING ZONES...EXPECT TO BEGIN TO CLEAR
OUT NWRN ZONES FROM TORNADO WATCH IN ABOUT AN HOUR. STAY TUNED.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07Hazardous weather outlook, Feb 24, 8:29 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 829 PM CST SAT FEB 24 2007 ALZ001>010-016-TNZ076-096-097-251100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 829 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING AND INTO THE EARLY MORNING HOURS ON SUNDAY. THE MAIN THREATS OF SEVERE WEATHER WILL BE STRAIGHT LINE WINDS UP TO 60 MPH AND LOCALIZED HEAVY RAIN. THE CHANCE OF TORNADOES HAS DECREASED BUT A FEW ISOLATED TORNADOES WILL STILL BE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST ACROSS THE TENNESSEE VALLEY BEGINNING BY LATE EVENING IN NORTHWEST ALABAMA TO AFTER MIDNIGHT IN NORTHEAST ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY INTO THURSDAY NIGHT...BRINGING ANOTHER THREAT OF THUNDERSTORMS. IT IS TOO EARLY TO DEFINE A SPECIFIC THREAT OF SEVERE WEATHER...BUT A FEW STRONG STORMS ARE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Feb 24, 8:16 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 816 PM CST SAT FEB 24 2007 ALZ001>003-250245- COLBERT-FRANKLIN-LAUDERDALE- 816 PM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 845 PM CST... AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEFLAT TO OKOLONA...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS LINE OF STORMS APPROACHES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARGERUM. WRIGHT. CHEROKEE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE LINE HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 3 AM CST SUNDAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:30 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 45 min |
| Feb 24, 9:23 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 37 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 31 min |
| Feb 24, 10:59 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 16 min |
| Feb 24, 11:08 PM CST | Severe Thunderstorm Warning | HUN | Morgan | 19 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.